Boundary and initial boundary-value problems for separable backward-forward parabolic problems

Joseph B. Keller, Hans F Weinberger

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

A backward-forward parabolic equation is considered in a strip which is infinite in the timelike direction, with boundary conditions on the sides of the strip. The unique bounded solution of the problem is given explicitly by separation of variables. In addition, a similar problem in a semi-infinite strip is treated, with initial data at the end of the strip. It is shown that the solution can be represented arbitrarily closely in the maximum norm by a sum of functions obtain by separation of variables.

Original languageEnglish (US)
Pages (from-to)4343-4353
Number of pages11
JournalJournal of Mathematical Physics
Volume38
Issue number8
DOIs
StatePublished - Aug 1997

Fingerprint Dive into the research topics of 'Boundary and initial boundary-value problems for separable backward-forward parabolic problems'. Together they form a unique fingerprint.

  • Cite this